MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH AUTOMATED BLOOD BANK ANALYSER SYSTEM; TANGO OPTIMO

BIO-RAD MEDICAL DIAGNOSTICS GMBH AUTOMATED BLOOD BANK ANALYSER SYSTEM; TANGO OPTIMO
Catalog Number 848 900 010
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample yielded a false negative result with biotestcell-p3 on tango optimo, (b)(4).Two other tango optimo instruments yielded a positive result with this sample.The customer did neither return the supposedly defective product nor the patient samples that had caused false negative test results.Therefore our quality control laboratory tested their biotestcell-p3 retention sample with different antibodies and controls (including anti-d,-c,-e,-fya,-jka, k).Additional a titration of solidscreen ii control (anti-d) was performed.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed the correct functionality of the allegedly defective lot of biotestcell-p3.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was confirmed to run within specifications.The log files did not show any issue relevant abnormalities on the dates of testing.But it was recognized that the sample was first loaded on this instrument at 10:31 on (b)(6) 2017 indicating the same sample tube was loaded -other than reported- three times on the instrument.Then an active rack was removed from the instrument, which is not allowed.

Brand Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Common Device Name
TANGO OPTIMO
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6770009
Report Number9610824-2017-00051
Device Sequence Number16528703
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1